Mar 31, 2010
I have been on Atripla for almost 5 years now and never had a problem. Until now.
My doctor said that my VL & CD4 are great but my Triglycerides are over 700. (Normal range I guess is +/- 100 or so)
This scares me to death. I have been + since 2001 and on meds since 2002. Is this some emerging complication, could it be something I ate before the test and what can I do to get that number down?
Response from Dr. Young
Hello and thanks for your post.
If all of your other triglyceride levels were normal, I'd figure that you were'n't fasting for the test. Triglycerides are one of several fats that we measure in the blood and very much influenced by when (and what) you last ate.
Some patients to have elevations in triglcyerides and cholesterol, sometimes as a reflection of their medications, other times because of diet, genetics and other factors.
More than anything else, I'd talk to your doctor, if you were'nt fasting for more than 8 hours, I'd repeat the test. One needn't be "scared to death". Elevated triglycerides usually don't cause any emergent or acute problems and one has time to react. If the elevation is confirmed, then there are medications and diet changes that can help; if your HIV medications are implicated (this is generally quite unusual for Atripla), then there are alternative HIV medications too.
I hope this helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Red Spots After Oral Sex Sign Of HIV AIDS
- Itchy Skin After Eating Sperm Sign Of HIV AIDS
- White Bumps After Anal Sex Top Sign Of HIV AIDS
- Can The Receiver Of Oral Sex Catch A Std?
- Can You Get Hep C From Kissing A Hep C Infected Person?
- Are Post Nasal Drip And Dry Cough Signs Of HIV?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.